Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 35(5); 1998 > Article
Korean Journal of Anesthesiology 1998;35(5):1023-1026.
DOI: https://doi.org/10.4097/kjae.1998.35.5.1023   
Epidural Hematoma Following Lumbar Epidural Anesthesia: A case report.
Sang Hyun Kim, Young Dae Kim
Abstract
Epidural hematoma associated with epidural anesthesia is rare. We describe a case of a epidural hematoma after continuous epidural anesthesia and analgesia for arthroscopic patella shaving. Anesthesia was indudced with 8 ml lidocaine, 2.0% with epinephrine, 1:200,000 and surgery proceeded. When additional boluses of bupivacaine were administered later, aspiration of the epidural catheter still yielded no blood. At the end of the operation, an epidural infusion of 0.125% bupivacaine was done 2 ml/hr by two-day infusor. In the third postoperative day, the patient suffered from acute myocardial infarction and then heparin was infused. In the fourth postoperative day, she complained lumbar back pain and developed depressed dorsiflexion (Grade II) of great toe in left foot during the infusion of heparin. Sagittal MRI showed posterior thickened epidural hematoma along the segments of T12-L4. Despite the delayed laminectomy and decompression, which was performed six days after her initial operation, she had a good postoperative response, followed by a complete neurological recovery.
Key Words: Anesthetic technique: epidural; lumbar; Blood: heparin; Complications: epidural hematoma
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 1 Crossref
  •    
  • 721 View
  • 1 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next